Discussions By Condition: Medical Errors

Bell's Palsy???????

Posted In: Medical Errors 0 Replies
  • Posted By: droopy
  • January 25, 2007
  • 10:45 PM

I had surgery 2 weeks ago. Before being discharged from the hospital, I told the nurses that I had a horrible headache on one side of my head. They gave me tylenol and told me that was expected as I just had surgery and had been on a morphine pca pump for roughly 12 hours. I had a vaginal hysterectomy and am only 37 years old. I am sent home, still having the one-sided headaches. Few days after being sent home, the headaches are coming on faster and still, on one side. I call the doctor's office. The nurse tells me, again, that is expected as I was under general anesthesia (no spinal) and to take ibuprofen. A few days shy of my 2 week follow-up, I am trying to use mouthwash and can't keep it in my mouth. One of my eyes will not shut. The doctor tells me that it is Bell's Palsy and it must be from a recent infection. Other than menstrual issues, I haven't been sick in years. I have never had a cold sore or chicken pox. The doctor tells me not to worry as this will go away in 2 - 4 weeks. He has put me on prednisone and an antiviral drug. He did a CT of my head and found nothing. ENT are clear. No fever. The headaches are starting again and I am scared that whatever has caused this is not over. Is it possible something happened during surgery to cause such a thing? Should I go to a neurologist? I have been on the prednisone for a week.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?